MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0412
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: krd/hcg.Udi: lot number unknown; (b)(4).Concomitant medical products: prowler 14 microcatheter.The product will not be returned for analysis and additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that during a coiling procedure of a pcom aneurysm, the physician was unable to push two 4 x 12 galaxy coils (640cf0412/175514192) into two prowler 14 microcatheters (606151fx/17669016), and the coils and catheters were replaced.The physician was unable to advance the galaxy delivery system and experienced a lot of friction during withdrawal.The coil was contained inside of the sheath as the physician had not yet advanced it.With some force, the physician was able to pull the galaxy coil out of the prowler 14 microcatheter.The physician discarded both the galaxy coil and the prowler 14 microcatheter and began the process again with the second galaxy coil 4x12 and prowler 14 microcatheter.The same issue happened again; the coil would not advance as the physician said it became stuck in the microcatheter and they had trouble pulling it back out.The physician discarded the second galaxy coil 4x12 and prowler 14 microcatheter and completed the procedure with a third prowler 14 microcatheter and galaxy 3.5x9 coil.The difficulty occurred at the distal part of the body of the catheter; the galaxy coils were able to be advanced to the distal portion of the microcatheter.The galaxy coils and prowler 14 microcatheters were removed together as a unit from the patient as the coil was stuck inside the microcatheter.An adequate continuous flush was maintained through the catheters.The procedure was delayed 10 minutes since had to struggle to remove the devices.No medical intervention was required.
 
Additional Manufacturer Narrative
Complaint conclusion: it was reported by a healthcare professional that during a coiling procedure of a posterior communicating artery aneurysm, the physician was unable to push two 4 x 12 galaxy coils (640cf0412/175514192) into two prowler 14 microcatheters (606151fx/17669016), and the coils and catheters were replaced.The physician was unable to advance the galaxy delivery system and experienced a lot of friction during withdrawal.With some force, the physician was able to pull the galaxy coil out of the prowler 14 microcatheter.The physician discarded both the galaxy coil and the prowler 14 microcatheter and began the process again with the second galaxy coil 4x12 and prowler 14 microcatheter.The same issue happened again; the coil would not advance as the physician said it became stuck in the microcatheter and they had trouble pulling it back out.The physician discarded the second galaxy coil 4x12 and prowler 14 microcatheter and completed the procedure with a third prowler 14 microcatheter and galaxy 3.5x9 coil.The difficulty occurred at the distal part of the body of the catheter; the galaxy coils were able to be advanced to the distal portion of the microcatheter.The galaxy coils and prowler 14 microcatheters were removed together as a unit from the patient as the coils were stuck inside the microcatheter.An adequate continuous flush was maintained through the catheters.The procedure was delayed 10 minutes due to the struggle to remove the devices.No medical intervention was required.The galaxy coils were not returned for analysis.Review of dhr for lot 17551492 concluded there were no issues that were considered potentially related to the reported complaint.The resistance between the galaxy coils and the prowler 14 microcatheter could not be confirmed without product return for analysis.The root cause of the event could not be determined based on the information received.There was no evidence to suggest the events were related to a manufacturing issue; therefore, no corrective actions will be taken at this time.This is 1 of 4 mdr reports being submitted for this complaint, with associated report numbers of 3008264254-2017-00015, 3008264254-2017-00014, 3008264254-2017-00022 and 3008264254-2017-00021.Corrected data: corrected data: it was initially reported that the lot number was unknown.

Brand Name
ORBIT GALAXY DETACHABLE COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6305093
Report Number3008264254-2017-00015
Device Sequence Number310584
Product Code KRD
UDI-Device Identifier10886704030270
UDI-Public(01)10886704030270
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number640CF0412
Device Lot Number17551492
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date02/28/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER 14 MICROCATHETER